Tennessee, 2012

Drought in Tennessee, August 1 to 31, 2012

August 1 to 31, 2012 · NWS MEG · 20 events in 20 counties and zones

Beneficial rain during the month of August helped improve drought conditions across portions of West Tennessee near the Tennessee River while the rest of West Tennessee missed out on the much needed rain continuing the drought. Severe (D2) drought conditions continued from a line near Huntington, to Jackson, to Somerville.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Beneficial rain during the month of August helped improve drought conditions across portions of West Tennessee near the Tennessee River while the rest of West Tennessee missed out on the much needed rain continuing the drought. Severe (D2) drought conditions continued from a line near Huntington, to Jackson, to Somerville. Southeast of this line drought conditions relaxed by the end of the month due to the August rains to abnormally dry (D0) to moderate (D1). Meanwhile, extreme (D3) conditions continued across extreme West Tennessee while exceptional (D4) conditions continued across extreme Northwest Tennessee. Many crops in these areas that were planted during the spring struggled to grow due to lack of water. Irreversible damage was done to the corn crop due to the corn being too far along for any rain to help the ears fill. Soybean and sorghum fields yield potential continued to dwindle as a result of the dry conditions. Many pastures were in poor condition forcing farmers to feed cattle baled hay. Cattle were beginning to have a hard time finding adequate water sources. Lake and river levels remained at low levels. Burn bans were issued for many counties as a result of the dry conditions. Many counties were declared federal disaster areas as a result of the drought.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 31, 10:54 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 31, 10:54 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1154 PM CDT TUE JUL 31 2012

.UPDATE...

UPDATED FOR AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 945 PM CDT TUE JUL 31 2012/

UPDATE...
THE MIDSOUTH WAS RAINFREE THROUGH THE EARLY AND MIDEVENING... AS
3000 J/KG OF MIXED LAYER CAPE WAS EFFECTIVELY CAPPED.

THE MIDSOUTH APPEARED BETWEEN BETTER BETTER SYNOPTIC LIFT TO THE
WEST... WHERE GOES WATER VAPOR IMAGERY SHOWED WEAK UPPER LEVEL
IMPULSES EMBEDDED IN NORTHWESTERLY FLOW OVER WESTERN AR. EAST OF
THIS REGION... UPPER DIFFLUENCE WAS ENHANCED NEAR A 70KT 250MB JET
CORE OVER WESTERN KY. ISOLATED THUNDERSTORMS OVER WESTERN KY SHOULD
REMAIN EAST OF THE TN RIVER...GIVEN THEIR CURRENT TRAJECTORY AND
THE POSITION OF THE UPPER JET CORE. HOWEVER...GIVEN THE PROXIMITY...
HAVE KEPT 20 POPS GOING ALONG THE TN RIVER OF WEST TN THROUGH 1 AM.

WITH HIGH SURFACE DEWPOINTS...CLEAR SKIES AND LIGHT WINDS...PATCHY
FOG WILL BE POSSIBLE OVER PORTIONS OF THE MIDSOUTH DURING THE OVERNIGHT.

FORECAST UPDATE SENT.

PWB

&&

.PREV DISCUSSION... /ISSUED 306 PM CDT TUE JUL 31 2012/

DISCUSSION...
ANOTHER VERY TRICKY FORECAST TODAY...VERY SIMILAR TO YESTERDAY.
AN AXIS OF CLOUDS AND LIGHT RAIN FROM JONESBORO TO MEMPHIS TO
OXFORD HAS REMAINED IN PLACE FOR MOST OF THE DAY KEEPING
TEMPERATURES 10-12 DEGREES COOLER THAN YESTERDAY. TEMPERATURES
WILL LIKELY STILL JUMP SEVERAL DEGREES LATE THIS AFTERNOON AS
CLOUDS BREAK UP AND CLEAR. WE PROBABLY WILL NOT SEE 100 DEGREE
READINGS NEARLY AS WIDESPREAD AS YESTERDAY...BUT ANOTHER 5-8
DEGREES OF WARMING IS NOT OUT OF THE QUESTION AFTER CLOUDS CLEAR
RESULTING IN HIGHS IN THE UPPER 90S. DEW POINTS ALSO REMAIN
ELEVATED...ENHANCED BY THE LIGHT SHOWERS. LOW TO MIDDLE 70 DEW
POINTS ARE COMMON ACROSS THE MIDSOUTH WITH READINGS IN THE MIDDLE
60S AS NEAR AS CENTRAL ARKANSAS.

OVERALL...TOMORROW LOOKS DRIER ALTHOUGH A FEW SHOWERS CANNOT BE
RULED OUT AS WE REMAIN IN NORTHWEST FLOW. CLOUDS WILL REMAIN
ENHANCED ACROSS THE AREA. THE DRIER AIR OVER CENTRAL ARKANSAS
WILL TRY TO WORK FARTHER EAST...BUT IF THE LAST COUPLE OF DAYS HAS
BEEN ANY INDICATION...IT WILL NOT MAKE MUCH PROGRESS. STUCK WITH
PERSISTENCE...KEEPING CONDITIONS ON THE MOISTER SIDE. SLIGHTLY LESS
CLOUD COVER AND LESS EXPECTED RAINFALL SHOULD ALLOW TEMPERATURES
TO CLIMB FASTER...AND HIGHER TOMORROW. DID NOT MAKE ANY
ADJUSTMENTS TO THE HEAT ADVISORY NOR THE EXCESSIVE HEAT WATCH.

WE WILL REMAIN IN NORTHWEST FLOW FOR THE REMAINDER OF THE WORK
WEEK. AS A RESULT WE COULD SEE AN MCS AT VIRTUALLY ANY
TIME...HOWEVER DO NOT SEE ANYTHING THAT LEADS ME TO BELIEVE IT
WILL DEVELOP DURING ANY FORECAST PERIOD. WILL TAKE A WAIT AND SEE
APPROACH.

THURSDAY INTO FRIDAY...THE HIGH OVER THE SOUTHERN PLAINS WILL
RETROGRADE RESULTING IN SLIGHTLY LOWER THICKNESSES OVER THE
MIDSOUTH. AT THE SAME TIME...A SHORTWAVE TROUGH WILL DIVE ACROSS
MISSOURI RESULTING IN ELEVATED RAIN CHANCES ACROSS THE MIDSOUTH
THURSDAY NIGHT INTO FRIDAY. A COLD FRONT WILL TRAIL THE SHORTWAVE
MOVING ACROSS THE MIDSOUTH BY SATURDAY MORNING.

DRIER AIR WILL WORK IN BEHIND THE FRONT...AND THE NORTHWEST FLOW
WILL BECOME ZONAL FOR A COUPLE OF DAYS SATURDAY AND SUNDAY. LOOK
FOR MORE TYPICAL SUMMERTIME CONDITIONS OVER THE WEEKEND FEATURING
HIGHS IN THE MIDDLE 90S AND GENERAL 20 PERCENT RAIN/THUNDERSTORM
CHANCES PRIMARILY DURING TH AFTERNOON HOURS.

EARLY NEXT WEEK IT LOOKS LIKE THE RIDGE WILL GRADUALLY
RESTRENGTHEN TO OUR WEST SETTING NORTHWEST FLOW ACROSS THE
MIDSOUTH ONCE AGAIN. EXPECT WARMING TEMPERATURES...AND POSSIBLY
INCREASING RAIN CHANCES ONCE AGAIN EARLY NEXT WEEK.

30/SIRMON

&&

.AVIATION...

06Z TAF SET

OVERNIGHT FOG IS THE MAIN FORECAST CONCERN FOR THIS TAF CYCLE.
VISIBILITIES HAVE ALREADY DECREASED TO MVFR LEVELS IN SOME
LOCATIONS...AND EVEN IFR AT KAWM. LIGHT WINDS...CLEAR SKIES...AND
AMPLE LOW LEVEL MOISTURE SHOULD KEEP DEVELOPMENT GOING THROUGH THE
REST OF THE NIGHT. KMKL STANDS THE BEST CHANCE FOR IFR OR LIFR
VISIBILITIES LATE...BUT KJBR AND KTUP MAY ALSO DROP TO MVFR OR IFR
LEVELS AT TIMES. KMEM IS LIKELY TO REMAIN FOG-FREE.

A FEW THUNDERSTORMS HAVE DEVELOPED OVER SOUTHWEST MISSOURI. IT IS
POSSIBLE A FEW OF THESE COULD TRACK SOUTHEAST INTO NORTH CENTRAL
OR NORTHEASTERN ARKANSAS TOWARD DAWN BUT CONFIDENCE IS NOT HIGH
ENOUGH TO INCLUDE IN THIS TAF ISSUANCE. AMENDMENTS MAY BE NEEDED.

OTHERWISE...VFR CONDITIONS EXPECTED FOR THE REST OF THE TAF
PERIOD. LIGHT WINDS GENERALLY EXPECTED.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  77  99  80  97 /  10  20  20  20
MKL  70  98  73  96 /  10  20  10  10
JBR  75 101  76  98 /  10  20  20  20
TUP  73  97  74  96 /  10  20  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     EXCESSIVE HEAT WATCH FROM 11 AM CDT WEDNESDAY THROUGH WEDNESDAY
     EVENING FOR LEE AR-PHILLIPS-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR COAHOMA-DESOTO-PANOLA-
     QUITMAN-TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.

     EXCESSIVE HEAT WATCH FROM 11 AM CDT WEDNESDAY THROUGH WEDNESDAY
     EVENING FOR COAHOMA-QUITMAN-TALLAHATCHIE-TUNICA.

     HEAT ADVISORY FROM 11 AM TO 8 PM CDT WEDNESDAY FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
     MONROE-PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION.

TN...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR SHELBY-TIPTON.

     HEAT ADVISORY FROM 11 AM TO 8 PM CDT WEDNESDAY FOR CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-WEAKLEY.

&&
Hazardous weather outlook, Jul 31, 7:20 PM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
820 PM CDT TUE JUL 31 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
820 PM CDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HEAT ADVISORY AND EXCESSIVE HEAT WATCH IS IN EFFECT FOR THE
MIDSOUTH ON WEDNESDAY.

EXCESSIVE HEAT WILL BE POSSIBLE ACROSS THE MIDSOUTH THURSDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 31, 9:45 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1045 PM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND GST     3 NE OLIVE BRANCH       34.98N 89.79W
07/30/2012  M65.00 MPH       DESOTO             MS   AWOS

            SEVERAL TREES DOWN IN THE OLIVE BRANCH AREA. LIKELY
            RESULTED FROM A SMALL...BRIEF MICROBUST OVER NORTHEASTERN
            DESOTO COUNTY. TIME ESTIMATED BASED ON RADAR.

&&

BORGHOFF
Local storm report, Jul 31, 10:05 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 PM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             2 N RECTOR              36.29N 90.29W
07/30/2012  E1.00 INCH       CLAY               AR   LAW ENFORCEMENT

0735 PM     TSTM WND DMG     KENNETT                 36.24N 90.05W
07/30/2012                   DUNKLIN            MO   EMERGENCY MNGR

            MULTIPLE TREES, SIGNS, AND POWERLINES DOWN ACROSS THE
            CITY. ALSO REPORTS OF SMALLER OUT BUILDINGS DAMAGED.

0738 PM     TSTM WND DMG     KENNETT                 36.24N 90.05W
07/30/2012                   DUNKLIN            MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS WINDOWS BLOWN OUT OF THE SEARS
            STORE IN KENNETT.

0738 PM     TSTM WND DMG     KENNETT                 36.24N 90.05W
07/30/2012                   DUNKLIN            MO   LAW ENFORCEMENT

            REPORT OF ROOF DAMAGE TO AN APARTMENT BUILDING IN THE
            CITY.

0835 PM     TSTM WND GST     DYERSBURG               36.04N 89.38W
07/30/2012  M57.00 MPH       DYER               TN   AWOS

0922 PM     TSTM WND DMG     BELLS                   35.72N 89.09W
07/30/2012                   CROCKETT           TN   EMERGENCY MNGR

            MULTIPLE LARGE TREES DOWN ACROSS THE COUNTY.

1007 PM     TSTM WND GST     3 NE OLIVE BRANCH       34.98N 89.79W
07/30/2012  M65.00 MPH       DESOTO             MS   AWOS

            SEVERAL TREES DOWN IN THE OLIVE BRANCH AREA. LIKELY
            RESULTED FROM A SMALL...BRIEF MICROBUST OVER NORTHEASTERN
            DESOTO COUNTY. TIME ESTIMATED BASED ON RADAR.

1100 PM     TSTM WND GST     CORINTH                 34.94N 88.52W
07/30/2012  M65.00 MPH       ALCORN             MS   MESONET

            NUMEROUS TREES AND ROAD SIGNS DOWN... POWER OUT IN
            CORINTH AND IN FARMINGTON

1128 PM     TSTM WND DMG     MIDWAY                  34.73N 88.23W
07/30/2012                   TISHOMINGO         MS   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN ACROSS THE NORTHERN
            AND CENTRAL PART OF TISHOMINGO COUNTY.

1128 PM     TSTM WND DMG     PADEN                   34.66N 88.26W
07/30/2012                   TISHOMINGO         MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN AS FAR SOUTH AS THE PADEN
            AREA.

0213 AM     TSTM WND DMG     BURNSVILLE              34.84N 88.32W
07/31/2012                   TISHOMINGO         MS   EMERGENCY MNGR

            100 YEAR OLD TREES DOWN IN BURNSVILLE. NUMEROUS POWER
            OUTTAGES IN BURNSVILLE AND IUKA

&&

BORGHOFF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 drought. Local standard time, as filed.

Drought, Lake

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Lake forecast zone
Reported by
Drought Monitor
Coordinates
36.335, -89.493 (the zone’s center; the record gives no point)

Exceptional (D4) drought conditions continued across the county.

Drought, Obion

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Obion forecast zone
Reported by
Drought Monitor
Coordinates
36.358, -89.149 (the zone’s center; the record gives no point)

Exceptional (D4) drought conditions continued across the county.

Drought, Weakley

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Weakley forecast zone
Reported by
Drought Monitor
Coordinates
36.298, -88.718 (the zone’s center; the record gives no point)

Exceptional (D4) drought conditions continued across the county.

Drought, Henry

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Henry forecast zone
Reported by
Drought Monitor
Coordinates
36.332, -88.301 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions continued across the county.

Drought, Dyer

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Dyer forecast zone
Reported by
Drought Monitor
Coordinates
36.059, -89.414 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions continued across the county.

Drought, Madison

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Madison forecast zone
Reported by
Drought Monitor
Coordinates
35.608, -88.838 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the county.

Drought, Gibson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Gibson forecast zone
Reported by
Drought Monitor
Coordinates
35.997, -88.933 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions continued across the county.

Drought, Carroll

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Carroll forecast zone
Reported by
Drought Monitor
Coordinates
35.973, -88.450 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions continued across the county.

Drought, Haywood

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Haywood forecast zone
Reported by
Drought Monitor
Coordinates
35.583, -89.284 (the zone’s center; the record gives no point)

Severe (D2) drought conditions intensified to extreme (D3) conditions across the county.

Drought, Lauderdale

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Lauderdale forecast zone
Reported by
Drought Monitor
Coordinates
35.761, -89.631 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions continued across the county.

Drought, Tipton

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Tipton forecast zone
Reported by
Drought Monitor
Coordinates
35.497, -89.759 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions continued across the county.

Drought, Shelby

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Drought Monitor
Coordinates
35.184, -89.896 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions continued across the county.

Drought, Fayette

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Fayette forecast zone
Reported by
Drought Monitor
Coordinates
35.197, -89.414 (the zone’s center; the record gives no point)

Severe (D2) drought conditions intensified to extreme (D3) conditions across the county.

Drought, Hardeman

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
35.207, -88.993 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the county.

Drought, McNairy

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
McNairy forecast zone
Reported by
Drought Monitor
Coordinates
35.175, -88.564 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the county.

Drought, Hardin

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hardin forecast zone
Reported by
Drought Monitor
Coordinates
35.199, -88.184 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the county.

Drought, Chester

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Chester forecast zone
Reported by
Drought Monitor
Coordinates
35.422, -88.613 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the county.

Drought, Henderson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Henderson forecast zone
Reported by
Drought Monitor
Coordinates
35.654, -88.388 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the county.

Drought, Decatur

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Decatur forecast zone
Reported by
Drought Monitor
Coordinates
35.603, -88.109 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the county.

Drought, Crockett

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Crockett forecast zone
Reported by
Drought Monitor
Coordinates
35.814, -89.139 (the zone’s center; the record gives no point)

Severe (D2) drought conditions intensified to extreme (D3) conditions across the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409993, 409994, 409995, 409996, 409997, 409998, 409999, 410000, 410002, 410003, 410004, 410005, 410006, 410008, 410009, 410010, 410011, 410012, 410013, 410015.